Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 80, NWS San Angelo, TX

November 15, 2004Callahan County, Texas

NWS San Angelo, TX issued this flash flood warning at Nov 15, 2004, 9:25 AM CST for Callahan County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2004, 9:25 AM CST (15:25 UTC)
Expired
Nov 15, 2004, 3:15 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Callahan County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 151532
FFWSJT
TXC059-152115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
925 AM CST MON NOV 15 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALLAHAN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 315 PM CST

* AT 925 AM CST...CALLAHAN COUNTY LAW ENFORCEMENT OFFICIALS HAVE
  REPORTED FLASH FLOODING ALONG FM 604 NORTH OF STATE HIGHWAY 36.
  THIS SECTION OF FM 604 IS CLOSED WITH WATER OVER THE ROAD. IN
  ADDITION...THE INTERSTATE 20 ACCESS IS CLOSED AROUND THE CLYDE AND
  BAIRD AREA WITH WATER COVERING THE ROADWAY.

RAINFALL OBSERVERS HAVE REPORTED RAINFALL AMOUNTS OF 3 TO 4 INCHES 
OVER THE WARNED AREA DURING THE LAST 24 HOURS. ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA DURING THE 
NEXT 4 TO 6 HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TURN AROUND...DONT DROWN.

LAT...LON 3219 9956 3220 9933 3236 9936 3244 9954

$$
1 follow-up statement
000 
WGUS74 KSJT 151745
FFSSJT
TXC059-152115-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 AM CST MON NOV 15 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 315 PM CST FOR CENTRAL
CALLAHAN COUNTY...

AT 1127 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ADDITIONAL 
ROAD CLOSURES ALONG THE ACCESS ROADS TO INTERSTATE HIGHWAY 20 
BETWEEN ABILENE AND CLYDE AND BETWEEN CLYDE AND BAIRD.  THE ACCESS 
ROADS ARE CLOSED DUE TO WATER RUNNING OVER LOW WATER CROSSINGS.  
LIGHT TO MODERATE RAINFALL IS EXPECTED TO CONTINUE OVER THE WARNED 
AREA THROUGHOUT THE DAY WHICH WILL ONLY AGGRAVATE AND PROLONG 
FLOODING CONDITIONS. AN ADDITIONAL ONE HALF INCH OF RAIN IS POSSIBLE 
OVER THE NEXT COUPLE OF HOURS.


FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN.

LAT...LON 3219 9956 3220 9933 3236 9936 3244 9954

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:04 AM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Nov 15, 3:04 AM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 AM CST MON NOV 15 2004

.SHORT TERM...
UPPER LEVEL LOW OVER THE BAJA REGION THIS MORNING...WITH ABUNDANT MID
AND UPPER LEVEL MOISTURE OVER NORTHERN MEXICO AND THE SOUTHERN
PLAINS IN SOUTHWEST FLOW. WV/IR IMAGERY INDICATING STRONG SHORT
WAVE EXITING NORTHEAST OUT OF WEST CENTRAL TEXAS. A LARGE BAND OF
RAIN WITH A FEW TSTMS FROM DRT ON NORTH ACROSS MUCH OF CWFA. CLOUD
TOPS HAVE WARMED DURING THE PAST COUPLE OF HOURS AND CONVECTION HAS
DECREASED. MORE SHORTWAVE ENERGY LOCATED UPSTREAM ACROSS NORTHERN
MEXICO. LOOKS WET ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT AS
MODEL DATA STILL INDICATES SOME VERTICAL MOTION WITH 850 MB LLJ OF
30 TO 40 KTS. ALSO...SOME 250 MB DIFLUENCE OVER THE AREA. WILL
PROBABLY SEE A FEW TSTMS DUE TO SOME ELEVATED INSTABILITY. WILL
HOLD OFF ISSUING A FLOOD WATCH FOR NOW...DUE TO DECREASING
CONVECTION AND HEAVIEST QPF AXIS REMAINING JUST WEST OF CWFA DURING
NEXT 24 HOURS.

&&

.LONG TERM...
UPPER LEVEL LOW SLOWLY MOVES EAST ACROSS NORTHERN MEXICO AND ACROSS
TEXAS ON WEDNESDAY...BECOMING AN OPEN WAVE TROF BY THURSDAY. THE
GFS IS NOW ON THE SAME PAGE WITH THE ETA...TAKING THE UPPER
LOW ON THE SOUTHERN TRACK. GOING WITH LKLY POPS ON TUESDAY DUE TO
UPPER DIFLUENCE AND SOME VERTICAL MOTION OVER THE CWFA. THEN
STRONGER UPPER DYNAMICS AND SOME SURFACE INSTABILITY FOR
WEDNESDAY AS UPPER LEVEL LOW MOVE ACROSS CWFA. LOOKS LIKE CONVECTION
A GOOD BET WITH HEAVY RAINFALL POSSIBLE ON WEDNESDAY. WILL GO WITH
CHC POPS FOR WEDNESDAY NIGHT...AS UPPER LEVEL LOW MOVES EAST OF WEST
CENTRAL TEXAS. LOOKS LIKE THURSDAY THROUGH MONDAY LOOKS MOSTLY DRY...
WITH A COLD FRONT DUE IN THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     52  52  62  57 / 100  70  80  70
SAN ANGELO  55  53  64  57 / 100  70  80  70
JUNCTION    58  58  65  60 / 100  70  80  70

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21/25
Hazardous weather outlook, Nov 15, 4:17 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
417 AM CST MON NOV 15 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-161100-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
417 AM CST MON NOV 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF WEST CENTRAL
TEXAS WILL CONTINUE THROUGH THE DAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NUMEROUS SHOWERS AND THUNDERSTORMS...HEAVY AT TIMES...WILL CONTINUE
ACROSS ALL OF WEST CENTRAL TEXAS THROUGH MUCH OF THE WEEK.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.